Score tests for hyperbolic GARCH models

Muyi LI, Guodong LI, Wai Keung LI

Research output: Contribution to journalArticles

6 Citations (Scopus)

Abstract

Davidson (2004) recently proposed the hyperbolic GARCH model to capture the phenomenon of long-range dependence in volatility, with the extent of such dependence measured by the geometric or hyperbolic decay of the coefficients in an ARCH(∞) model. In this article, we reinterpret the hyperbolic GARCH model by building a link with the common GARCH model, and construct a simplified score test to check the presence of the hyperbolic decay. We derive the asymptotic of the test statistic under the null hypothesis and the local alternatives. We conduct Monte Carlo simulation experiments to study the performance of this test, and report an illustration on two log return sequences. This article has supplementary material online. Copyright © 2011 American Statistical Association.
Original languageEnglish
Pages (from-to)579-586
JournalJournal of Business and Economic Statistics
Volume29
Issue number4
DOIs
Publication statusPublished - Oct 2011

Citation

Li, M., Li, G., & Li, W. K. (2011). Score tests for hyperbolic GARCH models. Journal of Business & Economic Statistics, 29(4), 579-586. doi: 10.1198/jbes.2011.10024

Keywords

  • Hyperbolic decay
  • Long-range dependence

Fingerprint Dive into the research topics of 'Score tests for hyperbolic GARCH models'. Together they form a unique fingerprint.